Alert archive / Arkansas / Flash Flood Warnings in 2019

Flash Flood Warning 13, NWS Little Rock, AR

April 7, 20195 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 7, 2019, 1:45 PM CDT for 5 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2019, 1:45 PM CDT (18:45 UTC)
Expired
Apr 7, 2019, 3:52 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleveland County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 155 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 6.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2019-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2019-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1489 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
2.2
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted.

847 
WGUS54 KLZK 071845
FFWLZK
ARC011-013-019-025-103-072245-
/O.NEW.KLZK.FF.W.0013.190407T1845Z-190407T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
145 PM CDT SUN APR 7 2019

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northwestern Bradley County in southeastern Arkansas...
  South central Cleveland County in southeastern Arkansas...
  Southeastern Clark County in southwestern Arkansas...
  Calhoun County in southwestern Arkansas...
  Ouachita County in southwestern Arkansas...

* Until 545 PM CDT.

* At 145 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is likely to occur.

* Some locations that will experience flooding include...
  Camden...                         Hampton...
  Bearden...                        Stephens...
  Thornton...                       Chidester...
  Harrell...                        Louann...
  Whelen Springs...                 Poison Springs State Park...
  Cullendale...                     Ellisville...
  White Oak Lake State Park...      Harlow...
  Hampton Municipal Airport...      Moro Bay...
  Highland Industrial Park...       Moro Bay State Park...
  Marks Mill State Park...          East Camden...

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

LAT...LON 3327 9244 3329 9247 3332 9246 3332 9252
      3335 9253 3337 9259 3336 9267 3339 9275
      3337 9279 3338 9312 3378 9310 3382 9314
      3381 9319 3387 9318 3385 9289 3381 9289
      3379 9221 3328 9234 3330 9236 3328 9238

$$

Cavanaugh
1 follow-up statement
906 
WGUS74 KLZK 072052
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
352 PM CDT SUN APR 7 2019

ARC011-013-019-025-103-072101-
/O.CAN.KLZK.FF.W.0013.000000T0000Z-190407T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradley AR-Cleveland AR-Clark AR-Calhoun AR-Ouachita AR-
352 PM CDT SUN APR 7 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN BRADLEY...SOUTH CENTRAL
CLEVELAND...SOUTHEASTERN CLARK...CALHOUN AND OUACHITA COUNTIES IS
CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3327 9244 3329 9247 3332 9246 3332 9252
      3335 9253 3337 9259 3336 9267 3339 9275
      3337 9279 3338 9312 3378 9310 3382 9314
      3381 9319 3387 9318 3385 9289 3381 9289
      3379 9221 3328 9234 3330 9236 3328 9238

$$

Cavanaugh

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 12:23 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 7, 12:23 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1223 PM CDT Sun Apr 7 2019

.AVIATION...
Forecasts will continue to reflect the expected evolution of
convection, which will be most numerous across the southeast third
of the forecast area. High IFR/low MVFR ceilings will prevail
through the valid TAF period.

55

&&

.PREV DISCUSSION...(ISSUED 1025 AM CDT Sun Apr 7 2019)
UPDATE...
Have made adjustments to forecasts through 03z/08. Focus for
additional strong convective development during this period will
continue to be southern sections of the forecast area.

55

PREV DISCUSSION...(ISSUED 655 AM CDT Sun Apr 7 2019)
AVIATION...

SHRA/TSRA have developed across central and southern portions of
AR this morning. This activity will spread north and east through
today. Multiple rounds of precipitation are expected through
Monday with isolated gusty winds. VFR ceilings will reduce to MVFR
conditions by sunrise across central and southern terminals,
however KHRO and KBPK should remain VFR today. Patchy overnight
fog has mixed out with increasing surface winds.

PREV DISCUSSION...(ISSUED 329 AM CDT Sun Apr 7 2019)
SHORT TERM...Today Through Monday Night

Satellite imagery depicts a highly amplified trough centered roughly
along a north/south line through the TX panhandle. Downstream from
the trough axis, several storm complexes can be discerned as large
areas of deep cold cloud tops. The strongest of these complexes
reside along and south of a strong theta E gradient situated south
of the state oriented in a west/east line. Across AR, the first of
several rounds of precipitation was exiting the state as evident of
the regional radar mosaic loop. Current surface observations
indicate SE winds across the southern half of the state with
temperatures holding steady in the lower 60s across much of the
CWA. Dew point temperatures were also hovering in the lower 60s
across the area as rich Gulf moisture continues to advect into the
region. Patchy areas of fog had already developed in some of the
protected valley locations where winds became calm. This trend
will continue through the early morning before precipitation
arrives.

The aforementioned trough will send several disturbances across AR
on Sunday through midday Monday. Currently the trough is nearly
stationary, therefore repeated rounds of precipitation are
expected as upper impulses move through the flow. Enhanced areas
of ascent will overspread the state just ahead of these
disturbances allowing for showers and thunderstorms to develop and
track NE across the state.

Convection that develops early on Sunday morning is expected to
remain elevated. Some of these storms may become strong to severe
with large hail becoming the main threat. Rainfall rates could be
heavy at times exacerbating flash flooding potential, especially
across the SE half of the state where recent heavy rains of 1 to 3
inches have already fallen. By late Sunday the upper level trough
finally begins to move east as a large upper high begins to move
further into the Atlantic. During the afternoon, the most
instability at the surface and aloft should reside across
SE half of AR as low level moisture continues to increase.
Therefore the greatest concern for large hail and damaging winds
will be across the southeastern half of AR. Ongoing morning
convection across this area could potentially limit afternoon
instability.

Sunday night/Monday morning, the last of two vort maximums is
expected to move around the base of the trough and across the
region. More showers and thunderstorms are expected to develop with
this energy. Some strong to severe storms will be possible once
again with the primary threat being large hail and damaging winds.
By Monday morning, quite a bit of rain will have fallen in total
across the southeastern half of the state. Expecting an additional
1 to 3 inches across portions of SE AR. Flash flooding will
become an increasing concern as the event progresses. Rain is
expected to come to an end from west to east during the day on
Monday. Temperatures will remain above normal through the short
term due to unimpeded southerly low level moist flow. &&

LONG TERM...Tuesday Through Saturday

The synoptic setup for the long term portion of the forecast will
begin with brief low amplitude ridging across the plains and Lower
Mississippi Valley as the upper level low which brought unsettled
weather to the region over the weekend, pushes east into the South
Atlantic States. This will provide northerly flow over the Natural
State, as another upper level low develops across the Pacific
Northwest. Given this initial setup, expect to see pleasant
conditions across the state. We'll also see drier air continue to
filter into the region early in the period.

As the aforementioned storms system across the Western US approaches
the Southern Great Plains, expect strong cyclogenesis to occur
across the Central Rockies. As this happens, we should expect to see
a warm front lift north across the state, as well as a surface winds
shift out of the south with elevated wind speeds due to the
strengthening pressure gradient. The upper level low and surface low
should move northwest of the state through mid to late week, with a
stout cold front sweeping through the state on Thursday. This cold
front will be rather strong, dropping temperatures ten to twenty
degrees between Wednesday and Friday. As the front passes, we will
likely see rain chances return to the forecast area, with the best
location for thunderstorms being across the eastern portions of the
state where better moisture will be available.

We could see another upper level low form across the southern
portion of the Four Corners Region, which could bring another round
of convection late next weekend.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...99
Hazardous weather outlook, Apr 7, 3:49 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
349 AM CDT Sun Apr 7 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-080900-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
349 AM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today through Tonight

Thunderstorms will develop today ahead of an approaching storm
system. At this time, the greatest severe potential appears to be
across southern and eastern portions of the state where large
hail and damaging winds will be the primary threats. Heavy
rainfall may lead to isolated flash flooding across the
southeastern one half of the state.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Another round of thunderstorms and heavy rainfall will be
possible on Monday before the system moves east of the state.

The focus will shift from a severe weather threat to a flash
flooding threat as the event evolves. Widespread rainfall amounts of
two to three inches are possible across the southeast portion of
the state. Additionally, we may see increased flooding concerns
on area rivers in response to this heavy rainfall.

.Spotter Information Statement...

Spotter activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Apr 7, 11:25 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1125 AM CDT SUN APR 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             BRYANT                  34.61N  92.49W
04/07/2019  E1.00 INCH       SALINE             AR   SOCIAL MEDIA

            HAIL SIZE RANGED FROM DIME TO QUARTER SIZE IN TWITTER
            AND FACEBOOK VIDEOS.

&&

EVENT NUMBER LZK1900007

67
Local storm report, Apr 7, 11:29 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1129 AM CDT SUN APR 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     HAIL             1 NW ALEXANDER          34.64N  92.46W
04/07/2019  E1.00 INCH       SALINE             AR   SOCIAL MEDIA

            HAIL SIZE RANGED FROM DIME TO QUARTER SIZE IN A PHOTO
            POSTED TO FACEBBOK.

&&

EVENT NUMBER LZK1900008

67
Local storm report, Apr 7, 12:39 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 PM CDT SUN APR 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     FLASH FLOOD      CAMDEN                  33.57N  92.85W
04/07/2019                   OUACHITA           AR   SOCIAL MEDIA

            SEVERAL PICTURES OF FLOODING WERE SHARED WITH US VIA
            TWITTER. THE FLOODING IS MAINLY CONFINED TO LOW-LYING
            AREAS, BUT IS APPROACHING A FEW RESIDENCES.

&&

EVENT NUMBER LZK1900009

CAVANAUGH
Special weather statement, Apr 7, 12:44 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
1244 PM CDT SUN APR 7 2019

ARZ041-052>054-071815-
Hot Spring AR-Pike AR-Clark AR-Montgomery AR-
1244 PM CDT SUN APR 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR CLARK...EASTERN PIKE...
SOUTHWESTERN HOT SPRING AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL
115 PM CDT...

At 1243 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Murfreesboro to near Okolona. Movement was
northeast at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Arkadelphia...                    Murfreesboro...
Glenwood...                       Gurdon...
Amity...                          Caddo Valley...
Okolona...                        Beirne...
Gum Springs in Clark County...    Halfway...
Narrows Dam...                    Richwoods...
DeGray Lake State Park...         Donaldson...
Delight...                        Friendship...
Bismarck...                       Antoine...
Alpine...                         Curtis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3452 9365 3443 9341 3440 9340 3440 9333
      3420 9282 3415 9286 3415 9289 3412 9289
      3383 9314 3392 9334 3396 9337 3395 9340
      3410 9373
TIME...MOT...LOC 1743Z 207DEG 41KT 3411 9364 3396 9328

67
Special weather statement, Apr 7, 1:12 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
112 PM CDT SUN APR 7 2019

ARZ042-043-054-071845-
Hot Spring AR-Saline AR-Garland AR-
112 PM CDT SUN APR 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR GARLAND...SOUTHWESTERN SALINE AND
HOT SPRING COUNTIES UNTIL 145 PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lofton, or 10 miles south of Hot Springs, moving northeast at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Hot Springs...                    Hot Springs Village...
Malvern...                        Mountain Pine...
Rockport...                       Perla...
Lonsdale...                       Hot Springs Memorial Field...
Jessieville...                    Lake Ouachita State Park...
Lofton...                         Rockwell...
Hot Springs National Park...      DeGray Lake State Park...
Donaldson...                      Friendship...
Bismarck...                       Magnet Cove...
Oaklawn Racetrack...              Sunshine...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3477 9320 3457 9263 3416 9288 3422 9303
      3424 9303 3423 9309 3425 9309 3425 9312
      3433 9336 3434 9336 3434 9338
TIME...MOT...LOC 1812Z 206DEG 41KT 3436 9312

67
Special weather statement, Apr 7, 1:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
145 PM CDT SUN APR 7 2019

ARZ032-043-044-071915-
Pulaski AR-Saline AR-Faulkner AR-
145 PM CDT SUN APR 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAULKNER...CENTRAL
SALINE AND CENTRAL PULASKI COUNTIES UNTIL 215 PM CDT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salem in Saline County, or 10 miles northwest of Bryant, moving
northeast at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Little Rock...                    North Little Rock...
Benton...                         Sherwood...
Jacksonville...                   West Little Rock...
Maumelle...                       Bryant...
North Little Rock Airport...      Southwest Little Rock...
Little Rock AFB...                Mayflower...
Otter Creek...                    Little Italy...
Burns Park...                     Gravel Ridge...
Morgan...                         Marche...
Chenal Valley...                  Oak Grove in Pulaski County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3489 9213 3454 9258 3473 9280 3494 9261
      3494 9254 3495 9254 3497 9258 3503 9253
TIME...MOT...LOC 1845Z 227DEG 38KT 3472 9261

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:20 PM CDTSpecial Weather StatementLZKArkansas25 min
Apr 7, 4:48 AM CDTSpecial Weather StatementLZKBradley27 min
Apr 7, 5:00 AM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Drew30 min
Apr 7, 5:03 AM CDTSpecial Weather StatementLZKJefferson42 min
Apr 7, 5:11 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Prairie17 min
Apr 7, 5:29 AM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln46 min
Apr 7, 5:33 AM CDTSpecial Weather StatementLZKJefferson27 min
Apr 7, 7:18 AM CDTSpecial Weather StatementLZKBradley42 min
Apr 7, 7:23 AM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Drew52 min
Apr 7, 8:14 AM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Drew, Lincoln46 min
Apr 7, 8:37 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Lincoln38 min
Apr 7, 9:10 AM CDTFlash Flood WarningLZKBradley, Calhoun, Drew3 hr
Apr 7, 9:10 AM CDTSpecial Weather StatementLZKWhite35 min
Apr 7, 9:12 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Lincoln48 min
Apr 7, 10:26 AM CDTSpecial Weather StatementLZKSaline19 min
Apr 7, 10:41 AM CDTSevere Thunderstorm WarningLZKPulaski, Saline34 min
Apr 7, 11:05 AM CDTFlash Flood WarningLZKCalhoun, Ouachita3 hr
Apr 7, 11:56 AM CDTRiver Flood WarningLZKCalhoun, Ouachita50 days
Apr 7, 12:44 PM CDTSpecial Weather StatementLZKClark, Pike31 min
Apr 7, 1:12 PM CDTSpecial Weather StatementLZKGarland, Hot Spring33 min
Apr 7, 1:45 PM CDTSpecial Weather StatementLZKPulaski, Saline30 min
Apr 7, 2:11 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski22 min
Apr 7, 6:47 PM CDTSpecial Weather StatementLZKDesha43 min

Nearby

Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.